Jump to content

Pots?


Pianist
 Share

Recommended Posts

After explaining some symptoms I've been experiencing to my endocrinologist (dizziness, esp when chaning positions) he measured my blood pressure while I stood up without using my arms. He saw something "wierd" - I think my BP spiked upward. From what I've researched orthostatic hyoptension is when the BP falls... so what the heck is it if it goes up? He's sending me for "ANSAR" testing.. sympathetic/parasympthetic test.

Thanks

Link to comment
Share on other sites

Hey there,

Some doctors mistakenly believe that a POTS diagnosis depends on a drop in BP on standing. The only criterion for the diagnosis is the increase in HR, though- although almost all of us experience a whole lot more than just the racing heart feeling! There are many people with POTS who DO have blood pressure that drops on standing, but this is not from the POTS alone. Some patients' BPs stay the same, and others, like myself, have BP that goes up on standing. Mine typically goes up and then crashes after a while, but typically hovers around normal to low normal at rest.

Orthostatic hypotension and Postural Tachycardia Syndrome are not the same thing- they can be related, but they're not synonyms.

Some doctors get thrown off by the spike in BP, but since some of us go into crazy autonomic storm fight or flight states when we stand up, much as one's BP goes up when the body is stressed, this situation is no different.

I hope the ANSAR testing helps them to treat you. Take care!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...